Texas, 2009

Hail and Damaging Wind in Texas, June 14, 2009

June 14, 2009 · NWS AMA · 12 events in 8 counties and zones

and unstable air mass. These storms produced large hail and damaging thunderstorm wind gusts.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

An upper level disturbance moved across the Panhandles during the afternoon...triggering severe thunderstorms in a warm...moist...and unstable air mass. These storms produced large hail and damaging thunderstorm wind gusts. The strong winds knocked over telephone poles near Panhandle but no injuries were reported from the storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 14, 3:12 PM CST, 30 minutes earlier.

Area forecast discussion, Jun 14, 3:12 PM CST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT SUN JUN 14 2009

.UPDATE...
UPDATED TO INCLUDE THE TORNADO WATCH ACROSS THE NORTH CENTRAL AND
NORTHEASTERN PORTIONS OF THE REGION.

SJOHNSON
&&

.PREV DISCUSSION... /ISSUED 257 PM CDT SUN JUN 14 2009/

DISCUSSION...
CLOUD ARE BEGINNING TO DISSIPATE ACROSS THE SOUTHERN TEXAS
PANHANDLE...THUS INCREASING THE SEVERE THREAT FOR THE REST OF THE
AFTERNOON AND EARLY EVENING...THEREFORE A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR THE SOUTHERN TEXAS PANHANDLE THROUGH 02Z.
STORMS COULD LINGER INTO THE EARLY MORNING HOURS...BUT THINK THE MAIN
SEVERE THREAT WILL BE THROUGH 02Z.

TOMORROW WITH THE DRYLINE MIXING INTO THE FAR EASTERN
PANHANDLES...EXPECT THE CHANCES OF PRECIPITATION TO BE CONFINED TO
THE EASTERN ZONES THROUGH THE AFTERNOON HOURS. FOR TOMORROW
NIGHT...MODELS CONTINUE TO INDICATE A WEAK COLD FRONT PUSHING THROUGH
THE REGION BRINGING LITTLE MORE THAN A WIND SHIFT. HOWEVER...EXPECT
LOW CLOUDS TO DEVELOP BEHIND THIS COLD FRONT. THEREFORE UNDERCUT
GUIDANCE FOR TEMPERATURES ON TUESDAY. FROM TUESDAY THROUGH
THURSDAY...THE RIDGE AMPLIFIES OVER THE HIGH PLAINS RESULTING IN A
DRIER PATTERN. THE ONE EXCEPTION MAY BE MOUNTAIN CONVECTION
DEVELOPING IN NEW MEXICO ON ANY AFTERNOON THROUGH MID WEEK COULD
PROPAGATE INTO THE WESTERN PANHANDLES...BUT TOO MUCH UNCERTAINTY AT
THIS POINT TO INCLUDE POPS. WITH THE RIDGE AMPLIFYING...A SIGNIFICANT
WARMING TREND IS EXPECTED WITH TEMPERATURES OVER 100 DEGREES POSSIBLE
ACROSS SOME PORTIONS OF THE REGION ESPECIALLY WEDNESDAY.

INTO THE EXTENDED...THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT OF
A PATTERN CHANGE BY THE END OF THE WEEK...WITH A SHIFT FROM THE UPPER
LEVEL SOUTHWESTERLY FLOW THAT HAS DOMINATED OVER THE LAST WEEK OR SO
TO NORTHWESTERLY UPPER LEVEL FLOW. THIS COULD SIGNAL A RETURN TO A
MORE ACTIVE WEATHER PATTERN. HOWEVER...MODELS AT THIS TIME ARE
UNCERTAIN AS TO THE EXACT ONSET OF THIS PATTERN...IT COULD BE AS
EARLY AS THURSDAY OR AS LATE AS SATURDAY. FOR THAT REASON HAVE NOT
INCLUDED POPS IN THE EXTENDED AS OF YET.

SJOHNSON

FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE INCREASING...AS A WARMING TREND IS
EXPECTED WITH MOSTLY DRY WEATHER THROUGH THE WEEK. ELEVATED FIRE
WEATHER CONDITIONS WILL BE POSSIBLE BY TUESDAY ESPECIALLY ACROSS THE
WESTERN PANHANDLES.

SJOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/16
Hazardous weather outlook, Jun 14, 3:28 PM CST, 14 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
428 PM CDT SUN JUN 14 2009

OKZ001>003-TXZ001>020-151100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
428 PM CDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS MAY BECOME SEVERE THIS
AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT FOR THE SOUTHERN
THREE FOURTHS OF THE TEXAS PANHANDLE. A TORNADO WATCH IS IN EFFECT
UNTIL 11 PM CDT FOR THE NORTHEAST AND NORTHERN TEXAS PANHANDLE...
AND THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY THE EASTERN HALF OF THE
TEXAS AND AND OKLAHOMA PANHANDLES MONDAY AFTERNOON. SOME OF THESE
STORMS MAY BECOME SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL
AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN
ALERT AND BE READY FOR POSSIBLE ACTIVATION TODAY AND MONDAY.

SCHNEIDER/COCKRELL

In the hours before

Local storm report, Jun 14, 1:55 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
255 PM CDT SUN JUN 14 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             7 NW AMARILLO           35.27N 101.91W
06/13/2009  E1.00 INCH       POTTER             TX   TRAINED SPOTTER

0604 PM     HAIL             7 NW AMARILLO           35.27N 101.91W
06/13/2009  E0.88 INCH       POTTER             TX   TRAINED SPOTTER

            RELAYED THROUGH AMARILLO EOC

0608 PM     HAIL             6 N AMARILLO            35.29N 101.82W
06/13/2009  E1.00 INCH       POTTER             TX   PUBLIC

            NICKEL TO QUARTER SIZE HAIL

0609 PM     HAIL             6 NNW AMARILLO          35.28N 101.86W
06/13/2009  E0.88 INCH       POTTER             TX   PUBLIC

0610 PM     HAIL             7 NW AMARILLO           35.27N 101.91W
06/13/2009  E0.88 INCH       POTTER             TX   AMATEUR RADIO

0618 PM     HAIL             10 N AMARILLO           35.35N 101.82W
06/13/2009  E1.75 INCH       POTTER             TX   TRAINED SPOTTER

0619 PM     HAIL             6 NNW AMARILLO          35.28N 101.86W
06/13/2009  E1.00 INCH       POTTER             TX   PUBLIC

0645 PM     HAIL             CLAUDE                  35.11N 101.36W
06/13/2009  E1.00 INCH       ARMSTRONG          TX   LAW ENFORCEMENT

            TIME ESTIMATED

0701 PM     HAIL             7 N CLAUDE              35.21N 101.36W
06/13/2009  E1.75 INCH       CARSON             TX   BROADCAST MEDIA

            CORRECTED LSR

0710 PM     HAIL             1 E PANHANDLE           35.35N 101.36W
06/13/2009  E1.75 INCH       CARSON             TX   NWS EMPLOYEE

0710 PM     HAIL             12 ESE DUMAS            35.80N 101.77W
06/13/2009  E1.00 INCH       MOORE              TX   PUBLIC

0722 PM     HAIL             10 NNW LAKE MCCLELLAN   35.34N 100.96W
06/13/2009  E1.75 INCH       GRAY               TX   TRAINED SPOTTER

            GOLFBALL SIZE HAIL

0728 PM     HAIL             6 SE SUNRAY             35.96N 101.74W
06/13/2009  E2.75 INCH       MOORE              TX   PUBLIC

            BASEBALL SIZED HAIL LASTED FROM ABOUT 0725 PM TO 0728
            PM.

0730 PM     HAIL             1 E SUNRAY              36.02N 101.81W
06/13/2009  E1.75 INCH       MOORE              TX   AMATEUR RADIO

0730 PM     HAIL             8 E SUNRAY              36.02N 101.68W
06/13/2009  E1.75 INCH       MOORE              TX   PUBLIC

            HAIL LASTED FOR ABOUT 10 MINUTES FROM 0730 PM THROUGH
            0740 PM.

0743 PM     HAIL             10 SE FRITCH            35.54N 101.47W
06/13/2009  E1.50 INCH       CARSON             TX   TRAINED SPOTTER

            QUARTER TO PING BALL SIZE HAIL

0745 PM     HAIL             13 NE SUNRAY            36.15N 101.66W
06/13/2009  M2.00 INCH       SHERMAN            TX   TRAINED SPOTTER

            HEN EGG SIZE HAIL

0759 PM     HAIL             5 NE SUNRAY             36.07N 101.76W
06/13/2009  E1.75 INCH       SHERMAN            TX   AMATEUR RADIO

0800 PM     HAIL             4 NW GRUVER             36.30N 101.46W
06/13/2009  M1.00 INCH       HANSFORD           TX   PUBLIC

            CORRECTED DIRECTION FROM NE TO NW.

0800 PM     HAIL             13 N PANHANDLE          35.53N 101.38W
06/13/2009  E1.25 INCH       CARSON             TX   TRAINED SPOTTER

            CORRECTED THE EVENT TIME. HAIL FELL AT THE FOUR SIXES
            RANCH AND LASTED FOR 2 OR 3 MINUTES AND ENDED AT 0800
            PM.

0801 PM     HAIL             7 N GRUVER              36.36N 101.41W
06/13/2009  E1.75 INCH       HANSFORD           TX   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL

0815 PM     HAIL             5 SE GUYMON             36.64N 101.42W
06/13/2009  E1.75 INCH       TEXAS              OK   AMATEUR RADIO

0816 PM     HAIL             13 N GRUVER             36.44N 101.40W
06/13/2009  M1.00 INCH       HANSFORD           TX   PUBLIC

            QUARTER SIZE HAIL LASTED FOR ABOUT 5 MINUTES AND WAS
            ENDING AT TIME OF CALL.

0833 PM     HAIL             10 E GUYMON             36.69N 101.30W
06/13/2009  E2.50 INCH       TEXAS              OK   TRAINED SPOTTER

            GOLFBALL TO TENNIS BALL SIZE HAIL

0845 PM     TSTM WND GST     1 W HOOKER              36.86N 101.23W
06/13/2009  M59 MPH          TEXAS              OK   MESONET

            59 MPH WIND IN HOOKER

0845 PM     HAIL             HOOKER                  36.86N 101.21W
06/13/2009  M2.75 INCH       TEXAS              OK   EMERGENCY MNGR

            *** 1 INJ *** THE TEXAS COUNTY EMERGENCY MANAGER
            REPORTED GOLF BALL TO BASEBALL SIZE HAIL ALONG WITH HAIL
            DAMAGE. ONE PERSON WAS INJURED FROM BASEBALL SIZE HAIL.
            NUMEROUS HOUSES HAVE BUSTED WINDOWS AND NUMEROUS
            VEHICLES HAVE BUSTED WINDSHIELDS.

0848 PM     HAIL             HOOKER                  36.86N 101.21W
06/13/2009  E2.50 INCH       TEXAS              OK   TRAINED SPOTTER

            TENNIS BALL SIZE HAIL

0859 PM     HAIL             TYRONE                  36.96N 101.07W
06/13/2009  E1.00 INCH       TEXAS              OK   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL

0901 PM     HAIL             TYRONE                  36.96N 101.07W
06/13/2009  E1.75 INCH       TEXAS              OK   FIRE DEPT/RESCUE

1015 PM     HAIL             3 E TURPIN              36.87N 100.83W
06/13/2009  E1.00 INCH       BEAVER             OK   EMERGENCY MNGR

            QUARTER SIZE HAIL

1042 PM     HAIL             5 E FLORIS              36.87N 100.61W
06/13/2009  M1.00 INCH       BEAVER             OK   EMERGENCY MNGR

1045 PM     HAIL             2 S FORGAN              36.88N 100.54W
06/13/2009  E1.75 INCH       BEAVER             OK   EMERGENCY MNGR

            GOLFBALL SIZE HAIL

1046 PM     HAIL             FORGAN                  36.91N 100.54W
06/13/2009  M1.00 INCH       BEAVER             OK   EMERGENCY MNGR

1054 PM     HAIL             FORGAN                  36.91N 100.54W
06/13/2009  M2.50 INCH       BEAVER             OK   FIRE DEPT/RESCUE

1055 PM     TSTM WND DMG     7 ESE BEAVER            36.78N 100.41W
06/13/2009                   BEAVER             OK   EMERGENCY MNGR

            POWER POLES SNAPPED SEVEN MILES EAST AND ONE MILE SOUTH
            OF BEAVER. TIME ESTIMATED

1107 PM     HAIL             4 NW BEAVER             36.86N 100.58W
06/13/2009  E1.00 INCH       BEAVER             OK   EMERGENCY MNGR

1110 PM     HAIL             3 SSE FLORIS            36.83N 100.68W
06/13/2009  E1.00 INCH       BEAVER             OK   EMERGENCY MNGR

            QUARTER SIZE HAIL

1122 PM     HAIL             2 W BEAVER              36.81N 100.56W
06/13/2009  E1.75 INCH       BEAVER             OK   EMERGENCY MNGR

            GOLFBALL SIZE HAIL

1125 PM     HAIL             1 S BEAVER              36.80N 100.52W
06/13/2009  M0.88 INCH       BEAVER             OK   TRAINED SPOTTER

            REPORT OF DIME TO NICKEL SIZE HAIL.

1130 PM     HAIL             FORGAN                  36.91N 100.54W
06/13/2009  M1.75 INCH       BEAVER             OK   EMERGENCY MNGR

            STREETS COVERED WITH GOLFBALL SIZE HAIL

1130 PM     HAIL             11 NNE ELMWOOD          36.77N 100.44W
06/13/2009  E0.88 INCH       BEAVER             OK   EMERGENCY MNGR

            NICKEL SIZE HAIL

1131 PM     HAIL             BEAVER                  36.81N 100.52W
06/13/2009  M0.88 INCH       BEAVER             OK   EMERGENCY MNGR

1145 PM     TSTM WND DMG     4 WSW SLAPOUT           36.60N 100.19W
06/13/2009                   BEAVER             OK   EMERGENCY MNGR

            POWER POLES SNAPPED BETWEEN ELMWOOD AND SLAPOUT NEAR
            LOGAN. TIME ESTIMATED

1156 PM     HAIL             GATE                    36.85N 100.06W
06/13/2009  E0.75 INCH       BEAVER             OK   TRAINED SPOTTER

            HAIL IS ONGOING.

&&

EVENT NUMBER AMA01490 AMA01491 AMA01493 AMA01495 AMA01492 AMA01494
AMA01496 AMA01497 AMA01498 AMA01499 AMA01500 AMA01518 AMA01505
AMA01502 AMA01503 AMA01501 AMA01504 AMA01506 AMA01507 AMA01512
AMA01508 AMA01510 AMA01509 AMA01511 AMA01514 AMA01515 AMA01513
AMA01517 AMA01516 AMA01531 AMA01530 AMA01529 AMA01519 AMA01520
AMA01532 AMA01524 AMA01525 AMA01526 AMA01521 AMA01527 AMA01528
AMA01522 AMA01533 AMA01523

CK
Special weather statement, Jun 14, 2:44 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
344 PM CDT SUN JUN 14 2009

TXZ012-142115-
POTTER TX-
344 PM CDT SUN JUN 14 2009

...STRONG THUNDERSTORM ACROSS POTTER COUNTY...

AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF BUSHLAND...OR ABOUT 16 MILES EAST
OF VEGA...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL TRACK ACROSS
MAINLY RURAL AREAS OF POTTER COUNTY NORTH OF AMARILLO.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KIMBLE
Special weather statement, Jun 14, 2:48 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
348 PM CDT SUN JUN 14 2009

TXZ016-017-142115-
RANDALL TX-DEAF SMITH TX-
348 PM CDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER DEAF SMITH
AND RANDALL COUNTIES...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF DAWN...OR ABOUT 11 MILES EAST OF
HEREFORD...MOVING NORTHEAST AT 30 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC
Special weather statement, Jun 14, 3:22 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
422 PM CDT SUN JUN 14 2009

TXZ017-142145-
RANDALL TX-
422 PM CDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER RANDALL
COUNTY...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CANYON...MOVING NORTHEAST AT
40 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PERSONS IN CANYON...AND LAKE TANGLEWOOD SHOULD BE PREPARED FOR THIS
STORM.

JJB
Special weather statement, Jun 14, 3:30 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
430 PM CDT SUN JUN 14 2009

TXZ012-013-017-142200-
POTTER TX-CARSON TX-RANDALL TX-
430 PM CDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER RANDALL...
CARSON AND POTTER COUNTIES...

AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF AMARILLO...OR ABOUT 7 MILES
NORTHEAST OF CANYON...MOVING NORTHEAST AT 40 MPH. MOTORISTS
TRAVELING ALONG INTERSTATE 27 BETWEEN AMARILLO AND CANYON SHOULD BE
PREPARED FOR THIS STORM.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

JJB

The radar

The Amarillo radar (KAMA), 11 km away, was scanning. The volume nearest the first event began at 21:40 UTC.

Open the radar archive at this moment

Event by event

10 hail, 1 high wind, 1 thunderstorm wind. Local standard time, as filed.

Hail, Potter

When
June 14, 3:42 PM CST
Where
Potter County, Amarillo
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
35.200, -101.820

Hail, Potter

When
June 14, 3:47 PM CST
Where
Potter County, Amarillo
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
35.200, -101.820

Hail, Potter

When
June 14, 3:58 PM CST
Where
Potter County, 6.21 mi NNW of (Ama)amarillo Intl A
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.300, -101.770

Hail, Donley

When
June 14, 4:45 PM CST
Where
Donley County, 1.83 mi ESE of Ashtola
Measured
4.5 in hail
Reported by
Public
Coordinates
34.990, -101.040

Hail, Donley

When
June 14, 4:48 PM CST
Where
Donley County, 0.89 mi NW of Clarendon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
34.940, -100.910

Hail, Hutchinson

When
June 14, 5:36 PM CST
Where
Hutchinson County, 0.56 mi W of Pringle
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
35.950, -101.460

Hail, Deaf Smith

When
June 14, 5:52 PM CST
Where
Deaf Smith County, 3.45 mi S of Hereford
Measured
2.5 in hail
Reported by
Public
Coordinates
34.770, -102.400

The general public reported quarter to tennis ball size hail that destroyed a garden that was located about four miles south of Hereford.

Hail, Hutchinson

When
June 14, 5:54 PM CST
Where
Hutchinson County, 3.98 mi E of Pringle
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.940, -101.380

Hail, Hansford

When
June 14, 6:01 PM CST
Where
Hansford County, 9.52 mi E of Morse
Measured
0.75 in hail
Reported by
Public
Coordinates
36.060, -101.310

High Wind, Armstrong

When
June 14, 8:23 PM CST
Where
Armstrong forecast zone
Measured
64 kt (74 mph) measured gust
Reported by
ASOS
Coordinates
34.965, -101.357 (the zone’s center; the record gives no point)

Thunderstorm Wind, Carson

When
June 14, 8:55 PM CST to 8:57 PM CST
Where
Carson County, 5.53 mi N of Panhandle
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
35.430, -101.380

A trained storm spotter estimated thunderstorm wind gusts around sixty-one knots about six miles north of Panhandle. These wind gusts knocked over some telephone poles.

Hail, Ochiltree

When
June 14, 10:02 PM CST
Where
Ochiltree County, 1.38 mi S of Perryton
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
36.380, -100.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 177348, 177349, 177350, 177352, 177351, 177353, 177354, 177355, 177356, 177359, 177358, 177357.